Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 6, NWS Lubbock, TX

February 20, 201712 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 20, 2017, 11:53 AM CST for 12 counties in Texas. It took effect at Feb 20, 2017, 12:00 PM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2017, 11:53 AM CST (17:53 UTC)
In effect from
Feb 20, 2017, 12:00 PM CST
Expired
Feb 20, 2017, 4:00 PM CST
In force
4 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 5.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1973 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

133 
WWUS74 KLUB 201753
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1153 AM CST Mon Feb 20 2017


TXZ021>023-027>029-033>035-039>041-202200-
/O.NEW.KLUB.WI.Y.0006.170220T1800Z-170220T2200Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-
Yoakum-Terry-Lynn-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Muleshoe, Littlefield, Olton, Plainview, Morton, 
Levelland, Lubbock, Denver City, Plains, Brownfield, Tahoka, 
and ODonnell
1153 AM CST Mon Feb 20 2017

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect until 4 PM CST this afternoon. 

* TIMING...Noon through 4 pm

* WINDS...Near 30 mph with gusts to 40 mph.

* IMPACTS...Travelers on east to west oriented roads will
  experience strong crosswinds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 20, 11:19 AM CST, 34 minutes earlier.

Area forecast discussion, Feb 20, 11:19 AM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1119 AM CST Mon Feb 20 2017

.AVIATION...
VFR next 24 hours. Gusty northerly winds should begin to subside
by late this afternoon.

&&

.UPDATE...
Added the remainder of the South Plains to the rangeland fire
danger statement given wind trends across the region behind the
cold front.

&&

PREV DISCUSSION... /issued 413 AM CST Mon Feb 20 2017/

SHORT TERM...
An upper level trough axis will pass overhead today after
yesterday's disappointing precipitation event. Strong subsidence and
atmospheric drying will occur today and tonight in the wake of this
trough leading to a day of full sun. A cold front will move through
the area later this morning and will bring brisk north to
northwesterly winds. However, temperatures will not be affected much
with the aforementioned full sunshine and a dry atmosphere. Although
not a typical fire weather pattern, elevated fire weather conditions
are likely in the extreme southwestern Texas Panhandle. A dry
atmosphere, breezy winds, and above seasonal average temperatures
will contribute to these elevated fire weather conditions.

LONG TERM...
After an upper ridge axis passes Tuesday with a warm day and
relatively light flow, increasing southwest flow aloft will
gradually spread across the area Wednesday leading to breezy
conditions. Wednesday still appears the warmest day ahead. We
favored the warmer side of guidance both Tuesday and Wednesday.

And a potent upper level low pressure trough is still expected to
move across the Rockies into the central high plains late
Thursday. Solutions are not deepening this system as much as
previously, but still overspread much stronger winds by Thursday
afternoon. Our preferred mix of blended and MOS output continue
to generate a solid windy day Thursday, with perhaps an outside
risk yet of localized high winds. With a less closed low, the cold
front due early Friday appears less firm. We have trended highs
slightly upwards Friday on the Caprock awaiting more conclusive
guidance. Major model solutions drop a somewhat more cohesive cold
front southward early Saturday before it too washes out into
return low level southeast flow late in the day.

Solution agreement decreases regarding the next wave digging
through the intermountain west, and kicking towards the southern
high plains late Sunday. Significant differences on amplitude of
this wave. We have backed down yet again on chances for
precipitation from this wave in now our day 7 period, next Sunday.
But more to come certainly on this in days that follow. RMcQueen

FIRE WEATHER...

Elevated to briefly critical fire weather conditions will be
possible over the extreme southwestern Texas Panhandle this
afternoon due to strong winds, low relative humidity values, and
above average temperatures.

Wednesday may lead to elevated fire weather potential on the
Caprock as stronger winds aloft begin overspreading the region.
But Thursday still looms as a solid windy day with potential for
Critical or extremely Critical Fire Weather concerns. With a
weaker or delayed front Friday, we also may still see elevated or
possibly even critical fire weather favoring southern areas.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/26
Hazardous weather outlook, Feb 20, 10:15 AM CST, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1015 AM CST Mon Feb 20 2017

TXZ021>044-211615-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1015 AM CST Mon Feb 20 2017

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

Elevated to briefly critical fire weather conditions will be
possible over the South Plains and southwestern Texas Panhandle
this afternoon due to strong winds, low relative humidity values,
and above average temperatures.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Critical to extremely critical fire weather, strong wind, and
blowing dust are possible Thursday. Elevated fire weather
potential may develop Wednesday on the Caprock, and also Friday.

.SPOTTER INFORMATION STATEMENT...

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.